MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES; SYSTEM, BLOOD CULTURING
Catalog Number 245122
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.Investigation summary: material 245122 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The complaint history was reviewed and there are no complaint trends for no/false reaction for tube bactec mgit 7ml on unknown batch.No batch number, returns or photos were received for investigation.Batch history record review and retention sample inspection cannot be evaluated without a specific batch number.This complaint cannot be confirmed.Bd will continue to trend complaints for performance issues.
 
Event or Problem Description
It was reported while using the bd bactec¿ mgit¿ mycobacteria growth indicator tubes, a false positive result was flagged on a mgit instrument for one (1) patient sample tube.The customer confirmed no growth was present in the tube.There were no health impact or consequences reported.

Brand Name
BD BACTEC¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24085432
Report Number1119779-2026-00007
Device Sequence Number5879130
Product Code MDB
UDI-Device Identifier30382902451229
UDI-Public(01)30382902451229
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number245122
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown